Thunderstorm Wind, Marion
- When
- September 15, 5:10 PM CST
- Where
- Marion County, 4 mi E of Jasper
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.083, -85.567
One tree was downed on Mullens Cove Road four miles east of Jasper.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
One tree was downed on Mullens Cove Road four miles east of Jasper.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 15, 1:02 PM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 302 PM EDT THU SEP 15 2005 .SHORT TERM....(TONIGHT AND FRIDAY)...WEAK COLD FRONT STRETCHED ACROSS THE OHIO VALLEY VALLEY DOWN INTO THE SOUTHERN PLAINS IS MAKING LITTLE PROGRESS IN ITS MOVEMENT TO THE SOUTHEAST...TOWARD THE MRX CWA. CONVECTION TRAVELING WITH A SHORT WAVE ALONG AND IN ADVANCE OF THE FRONT IS SLOWLY APPROACHING THE OUR AREA. ADDITIONALLY... ISOLATED THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF THE MAIN BAND OF STORMS. AS A RESULT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. MAIN FRONTAL PASSAGE AND ASSOCIATED PRECIP SHOULD REACH INTO THE AREA TOWARDS MORNING...AND CONTINUE TO MOVE THROUGH INTO THE EARLY AFTERNOON HOURS. POPS WILL DECREASE BY LATE AFTERNOON AS THE FRONT EXITS THE AREA. .LONG TERM...DRIER AIR MOVES IN BEHIND FRONT FRIDAY EVENING SILENCING CONVECTION. RETURN TO HIGH AND DRY WITH RETURN OF RIDGING OVER EASTERN CONUS. TEMPS WILL MODERATE A LITTLE AS SLIGHTLY COOLER AIR ADVECTS IN, BUT WILL WARM BACK UP TO ABOVE NORMAL BY EARLY PART OF WEEK. HAVE INCREASED POPS MONDAY NIGHT THROUGH TUESDAY TO 10% (FROM ZERO) DUE TO PASSAGE OF VERY WEAK FRONT AND ASSOCIATED WEAKENING SHORT WAVE. MOST AREAS WILL SEE LITTLE RAIN WITH CURRENT SYSTEM AND THEN WE GET A WEEK OF MORE DRYING. LOOKS LIKE IT COULD BE THE BEGINNING OF A DROUGHT AS WE ARE ALREADY IN A D-ZERO CLASSIFICATION (ABNORMALLY DRY). && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 86 63 87 / 30 40 20 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 85 59 83 / 30 40 20 0 OAK RIDGE, TN 68 85 58 82 / 30 40 20 0 TRI CITIES AIRPORT, TN 63 83 53 80 / 30 40 20 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MB/BB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 535 AM EDT THU SEP 15 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-160900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 535 AM EDT (435 AM CDT) THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK COLD FRONT IS STILL EXPECTED TO APPROACH THE REGION FROM THE NORTHWEST...AND MAY BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY. OTHERWISE...DRY WEATHER WILL CONTINUE WITH SLIGHTLY COOLER TEMPERATURES FOR SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. LCM
The Northeast Alabama radar (KHTX), 50 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474820.